IDEAS home Printed from https://ideas.repec.org/a/spr/joecth/v1y1991i2p147-67.html
   My bibliography  Save this article

Non-parametric Estimation of Deterministically Chaotic Systems

Author

Listed:
  • El-Gamal, Mahmoud A

Abstract

This paper studies theoretical and econometric issues that arise in systems characterized by deterministic chaos. Such systems can arise from standard dynamic economic models and are extensively used in Monte Carlo and other simulation-based statistical procedures which use pseudo-random number generators. The virtues of studying chaotic laws of motion in the space of densities over the state space are shown. A complete characterization of deterministic stationary ergodic processes in that space of densities is suggested.and proved when the invariant measure is unknown. The asymptotic properties of the kernel estimators of the stationary density and the law of motion in the density space studied, and shown to hold for chaotic systems. Small sample behavior for the estimators is subjectively shown to be good even when optimal choices of the kernel and smoothing parameters are not exploited.

Suggested Citation

  • El-Gamal, Mahmoud A, 1991. "Non-parametric Estimation of Deterministically Chaotic Systems," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 1(2), pages 147-167, April.
  • Handle: RePEc:spr:joecth:v:1:y:1991:i:2:p:147-67
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Christiano, Lawrence J. & G. Harrison, Sharon, 1999. "Chaos, sunspots and automatic stabilizers," Journal of Monetary Economics, Elsevier, vol. 44(1), pages 3-31, August.
    2. Domowitz, Ian & El-Gamal, Mahmoud A., 2001. "A consistent nonparametric test of ergodicity for time series with applications," Journal of Econometrics, Elsevier, vol. 102(2), pages 365-398, June.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:1:y:1991:i:2:p:147-67. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Rebekah McClure). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.